Nonlinear oscillation of a charge in an electric field of two charged spheres

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)22_Publication in policy or professional journal

View graph of relations



Original languageEnglish
Pages (from-to)129-134
Journal / PublicationInternational Journal of Dynamics and Control
Issue number2
Publication statusPublished - 1 Jun 2013


The nonlinear oscillation of a charge placed on a finite conducting wire along the axis of two charged spheres is studied. The oscillation may be in a symmetric or asymmetric single potential well and it is of strong nonlinearity. Based on a new expression of the control equation of motion, analytical approximate periods and periodic solutions are established by using the linearized harmonic balance method. Excellent agreement of the approximate periods and periodic solutions with reference to numerical integration solutions obtained from exact expressions has been demonstrated for small as well as large oscillation amplitude.

Research Area(s)

  • Analytical approximation, Asymmetric oscillations, Charged spheres, Restoring force, Strong nonlinearity, Symmetric